Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 335, NWS Tulsa, OK

July 8, 2004Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2004, 6:06 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2004, 6:06 PM CDT (23:06 UTC)
Expired
Jul 8, 2004, 7:00 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 17 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1067 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 082306
SVRTUL
ARC033-131-090000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  NORTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 700 PM CDT

* AT 606 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  ALMA...MOVING SOUTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HACKETT...
  GREENWOOD...BARLING...LAVACA...WASHBURN...BURNVILLE...EXCELSIOR...
  JENNY LIND...BLOOMER...VAN BUREN...ALMA...DYER...FIGURE FIVE AND
  RUDY.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3560 9435 3517 9444 3514 9410 3557 9405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:35 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 8, 3:35 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
335 PM CDT THU JUL 8 2004

LINE OF SEVERE STORMS CURRENTLY FROM ABOUT BARTLESVILLE TO MIAMI
APPEARS TO BE DEVELOPING A STRONG COLD POOL. AHEAD OF THIS LINE OF
STORMS...TEMPS IN LOW 90S WITH DEWPOINTS IN MID 70S YIELDING
EXTREMELY UNSTABLE AIRMASS WITH CAPES OF 5000 J/KG THROUGH MUCH OF
NORTHEAST OK AND NORTHWEST ARK. ADDITIONAL DEVELOPMENT SHOULD
CONTINUE UNABATED AS 18Z SGF RAOB INDICATED VIRTUALLY NO CAP IN
PLACE. LARGE HAIL THREAT NOT TOO GREAT IN SPITE OF POTENTIALLY VERY
STRONG UPDRAFTS WITH COLD POOL DEVELOPMENT SUPPORTING INCREASING
WIND THREAT. POPS FOR EVENING PERIOD WILL BE LAST MINUTE DECISION...
BUT WILL HAVE RIBBON OF HIGH POPS EXTENDING AHEAD OF LINE. THESE
STORMS SHOULD DIMINISH WITH LOSS OF HEATING...BUT NOT BEFORE
IMPACTING MUCH OF THE AREA NORTH OF I-40 AND EAST OF HWY 75.

LATER TONIGHT WILL NEED TO WATCH ANOTHER POSSIBLE MCS DEVELOPING
OVER KANSAS WHICH MAY MAKE A RUN TOWARD NE OKLAHOMA TOWARD MORNING
BEFORE WEAKENING. WILL HANG ON TO LOW POPS NORTH OF TULSA LATE
TONIGHT THROUGH FRI MORNING.

EASTERLY WAVE MOVING ALONG SOUTHERN PERIPHERY OF UPPER RIDGE WILL
KEEP SOME CHANCES OF THUNDERSTORMS GOING THROUGH THE WEEKEND AS FLOW
AROUND IT WILL BRING SOMEWHAT DEEPER MOISTURE INTO MAINLY SE
OKLAHOMA AND NW ARKANSAS. THIS WILL KEEP THE LID ON HIGH TEMPS
SOMEWHAT AS WELL.

SUMMER APPEARS TO BE ON THE WAY EARLY NEXT WEEK WITH DEMISE OF
EASTERLY WAVE AND MORE TYPICAL PATTERN OF UPPER RIDGE FIRMLY OVER
THE SOUTHERN PLAINS THROUGH AT LEAST MID WEEK. GFS DOES TRY TO
RETROGRADE UPPER BY ABOUT THURSDAY...AND IF THIS OCCURS WE COULD
SLIP RIGHT BACK INTO THE PATTERN OF NOCTURNAL MCS/S. FOR THE TIME
BEING HAVE STAYED THE COURSE OF HOT AND DUSTY FORECAST THROUGH THU.

PRELIM NUMBERS:

TUL    76   91   75   91 /  60   20   10   20
FSM    73   92   72   89 /  30   20   20   30
MLC    74   90   73   88 /  20   10   10   30
BVO    72   91   70   92 /  40   20   10   20
FYV    69   86   68   86 /  70   10   10   30
BYV    71   85   70   88 /  70   20   20   30
MKO    72   89   71   92 /  40   10   10   30
MIO    73   90   72   91 /  40   20   10   30
F10    74   90   73   89 /  20   10   10   30
HHW    73   89   72   90 /  10   20   20   30

FORECAST ID= 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 8, 2:40 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT THU JUL 8 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
240 PM CDT THU JUL 8 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
EARLY THIS AFTERNOON STORMS HAD DEVELOPED OVER NORTHEAST OKLAHOMA.
THESE STORM RAPIDLY INTENSIFIED AS THEY MOVED TO THE SOUTHEAST AT 20
MPH INTO AN AREA OF VERY UNSTABLE AIR. THIS AREA OF THUNDERSTORM
ACTIVITY WILL CONTINUE TO MOVE TO THE SOUTHEAST AND AFFECT MOST OF
NORTHEAST OKLAHOMA AND PORTIONS OF NORTHWESTERN ARKANSAS THIS
AFTERNOON AND EARLY THIS EVENING.

WHILE SEVERE WINDS ARE THE BIGGEST THREAT...LARGE HAIL IS ALSO
LIKELY WITH THE STRONGER STORMS.

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FAR NORTHERN PART
OF THE AREA LATE TONIGHT.  THERE IS THE POTENTIAL FOR ANOTHER
COMPLEX OF STORMS DEVELOPING OFF TO THE NORTH OF THE AREA LATE THIS
EVENING OR DURING THE EARLY MORNING HOURS.  IF A COMPLEX DOES
DEVELOP IN WOULD THEN MOVE TO THE SOUTH DURING THE OVERNIGHT HOURS.
THE COMPLEX IS EXPECTED TO BE WEAKENING AS IT APPROACHES THE FAR
NORTHERN PARTS OF THE AREA AROUND DAYBREAK.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IS
REQUIRED THIS AFTERNOON AND EVENING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING THE AREA
OVER THE WEEKEND.  OTHERWISE...THE MAIN TREND OF THE FORECAST WILL
BE TOWARD DRIER AND WARMER WEATHER FOR THE WEEKEND AND DURING THE
FIRST PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Jul 8, 3:54 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     NOWATA                  36.70N 95.64W
07/08/2004  0 MPH            NOWATA             OK   MESONET

            58.4 MPH

0315 PM     HAIL             2 E NOWATA              36.70N 95.60W
07/08/2004  0.88 INCH        NOWATA             OK   PUBLIC

0350 PM     HAIL             2 N ADAIR               36.47N 95.27W
07/08/2004  0.88 INCH        MAYES              OK   EMERGENCY MNGR

&&

SAA
Local storm report, Jul 8, 3:57 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     NOWATA                  36.70N 95.64W
07/08/2004  58.4 MPH         NOWATA             OK   MESONET

0315 PM     HAIL             2 E NOWATA              36.70N 95.60W
07/08/2004  0.88 INCH        NOWATA             OK   PUBLIC

0350 PM     HAIL             2 N ADAIR               36.47N 95.27W
07/08/2004  0.88 INCH        MAYES              OK   EMERGENCY MNGR

&&

SAA
Local storm report, Jul 8, 4:16 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     6 NE TALALA             36.59N 95.62W
07/08/2004                   ROGERS             OK   PUBLIC

            LARGE TREE LIMBS BROKEN

&&

SAA
Special weather statement, Jul 8, 4:36 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU JUL 8 2004

OKZ067>069-082230-
ADAIR OK-CHEROKEE OK-WAGONER OK-
436 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR AND WAGONER

AT 436 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 21 MILES NORTHWEST OF WAGONER TO 4 MILES WEST OF
LOST CITY TO 14 MILES NORTHEAST OF PROCTOR...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WOODALL...PROCTOR...TAHLEQUAH...COOKSON...HULBERT...ELDON...LOST
CITY...PEGGS...WAGONER AND OKAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 8, 4:41 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU JUL 8 2004

ARZ001-010-082245-
BENTON AR-WASHINGTON AR-
441 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON AND WASHINGTON

AT 441 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF LARUE TO SILOAM SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

A LARGE PORTION OF SOUTHERN BENTON AND NORTHERN WASHINGTON COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 545 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 8, 5:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT THU JUL 8 2004

ARZ010-019-029-OKZ069-072-082330-
ADAIR OK-CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
531 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN

IN NORTHEAST OKLAHOMA
     ADAIR

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 531 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF WEST FORK TO 4 MILES
SOUTHEAST OF STILWELL...MOVING SOUTH AT 35 MPH.

A LARGE PORTION OF WASHINGTON...CRAWFORD...NORTHERN
SEBASTIAN...ADAIR AND SEQUOYAH COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 630 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.